Opuscula Math. 43, no. 3 (2023), 429-453
https://doi.org/10.7494/OpMath.2023.43.3.429

 
Opuscula Mathematica

On local antimagic total labeling of complete graphs amalgamation

Gee-Choon Lau
Wai Chee Shiu

Abstract. Let \(G = (V,E)\) be a connected simple graph of order \(p\) and size \(q\). A graph \(G\) is called local antimagic (total) if \(G\) admits a local antimagic (total) labeling. A bijection \(g : E \to \{1,2,\ldots,q\}\) is called a local antimagic labeling of $ if for any two adjacent vertices \(u\) and \(v\), we have \(g^+(u) \ne g^+(v)\), where \(g^+(u) = \sum_{e\in E(u)} g(e)\), and \(E(u)\) is the set of edges incident to \(u\). Similarly, a bijection \(f:V(G)\cup E(G)\to \{1,2,\ldots,p+q\}\) is called a local antimagic total labeling of \(G\) if for any two adjacent vertices \(u\) and \(v\), we have \(w_f(u)\ne w_f(v)\), where \(w_f(u) = f(u) + \sum_{e\in E(u)} f(e)\). Thus, any local antimagic (total) labeling induces a proper vertex coloring of \(G\) if vertex \(v\) is assigned the color \(g^+(v)\) (respectively, \(w_f(u)\)). The local antimagic (total) chromatic number, denoted \(\chi_{la}(G)\) (respectively \(\chi_{lat}(G)\)), is the minimum number of induced colors taken over local antimagic (total) labeling of \(G\). In this paper, we determined \(\chi_{lat}(G)\) where \(G\) is the amalgamation ofcomplete graphs. Consequently, we also obtained the local antimagic (total) chromatic number of the disjoint union of complete graphs, and the join of \(K_1\) and amalgamation of complete graphs under various conditions. An application of local antimagic total chromatic number is also given.

Keywords: local antimagic (total) chromatic number, amalgamation, complete graphs.

Mathematics Subject Classification: 05C78, 05C15.

Full text (pdf)

  1. S. Arumugam, K. Premalatha, M. Bača, A. Semaničová-Feňovčíková, Local antimagic vertex coloring of a graph, Graphs Combin. 33 (2017), 275-285.
  2. J. Bensmail, M. Senhaji, K.S. Lyngsie, On a combination of the 1-2-3 conjecture and the antimagic labelling conjecture, Discrete Math. Theoret. Comput. Sci. 19 (2017), no. 1, #22.
  3. J.A. Bondy, U.S.R. Murty, Graph Theory with Applications, New York, MacMillan, 1976.
  4. T.R. Hagedorn, Magic rectangles revisited, Discrete Math. 207 (1999), 65-72.
  5. J. Haslegrave, Proof of a local antimagic conjecture, Discrete Math. Theor. Comput. Sci. 20 (2018), no. 1, #18.
  6. G.C. Lau, J. Li, H.K. Ng, W.C. Shiu, Approaches which output infinitely many graphs with small local antimagic chromatic number, Disc. Math. Algorithms Appl. 15 no. 2, 2250079 (2023). https://doi.org/10.1142/S1793830922500793
  7. G.C. Lau, H.K. Ng, W.C. Shiu, Affirmative solutions on local antimagic chromatic number, Graphs Combin. 36 (2020), 1337-1354.
  8. G.C. Lau, K. Schaeffer, W.C. Shiu, Every graph is local antimagic total and its applications, (2022), preprint.
  9. G.C. Lau, W.C. Shiu, H.K. Ng, On local antimagic chromatic number of graphs with cut-vertices, Iran. J. Math. Sci. Inform. (2022), accepted.
  10. G.C. Lau, W.C. Shiu, H.K. Ng, On local antimagic chromatic number of cycle-related join graphs, Discuss. Math. Graph Theory 41 (2021), 133-152. https://doi.org/10.7151/dmgt.2177
  11. G.C. Lau, W.C. Shiu, C.X. Soo, On local antimagic chromatic number of spider graphs, J. Discrete Math. Sci. Cryptogr. (2022), published online. https://doi.org/10.1080/09720529.2021.1892270
  12. K. Premalatha, S. Arumugam, Y-C. Lee, T.-M. Wang, Local antimagic chromatic number of trees - I, J. Discrete Math. Sci. Cryptogr. 25 (2022), no. 6, 1591-1602. https://doi.org/10.1080/09720529.2020.1772985
  13. W.C. Shiu, P.C.B. Lam, S.M. Lee, On a construction of supermagic graphs, J. Comb. Math. Comb. Comput. 42 (2002), 147-160.
  14. D. Zuckerman, Linear degree extractors and the inapproximability of max clique and chromatic number, Theory Comput. 3 (2007), 103-128. https://doi.org/10.4086/toc.2007.v003a006
  • Gee-Choon Lau (corresponding author)
  • ORCID iD https://orcid.org/0000-0002-9777-6571
  • Universiti Teknologi MARA (Segamat Campus), College of Computing, Informatics & Media, 85000 Johor, Malaysia
  • Communicated by Andrzej Żak.
  • Received: 2022-05-04.
  • Revised: 2023-03-27.
  • Accepted: 2023-03-28.
  • Published online: 2023-05-17.
Opuscula Mathematica - cover

Cite this article as:
Gee-Choon Lau, Wai Chee Shiu, On local antimagic total labeling of complete graphs amalgamation, Opuscula Math. 43, no. 3 (2023), 429-453, https://doi.org/10.7494/OpMath.2023.43.3.429

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

We advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.